MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VALP REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VALP REAGENT; IN-VITRO DIAGNOSTICS
Catalog Number 6801710
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that lower than expected results were obtained from two different levels of non-vitros biorad immunoassay plus quality control (qc) fluids using the vitros valproic acid (valp) reagent lot 2511-37-3554 processed on a vitros 4600 chemistry system.The assignable cause of the lower than expected results is unknown.Vitros valp qc results were within expectation prior to both events, indicating that an issue with vitros valp lot 2511-37-3554 was not a likely contributor to the event.No information was provided regarding the storage or handling of the qc fluid in use, therefore an issue isolated to the qc fluids cannot be confirmed or ruled out as a contributor to the event.The lower than expected results were obtained from two vitros valp lot 2511-37-3554 reagent packs, pack ids 5976 and 8373.As the customer obtained acceptable results using vitros valp reagent pack ids 5976 and 8373 before and/or after the events, an issue with the reagent packs in use is not a likely contributor to the event.No diagnostic precision testing was performed on the vitros 4600 system at the time of the events, therefore a transient instrument issue can not be ruled out as a contributor to the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected results were obtained from two different levels of non-vitros biorad immunoassay plus quality control (qc) fluids using the vitros valproic acid (valp) reagent lot 2511-37-3554 processed on a vitros 4600 chemistry system.Vitros valp biorad level 1 results of <10, <10 ug/ml versus the expected result of 42 ug/ml vitros valp biorad level 3 results of <10, <10 ug/ml versus the expected result of 122 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower-than-expected vitros valp results were obtained using qc fluids.There were no allegations of harm associated with this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS VALP REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key25319780
Report Number1319808-2026-00027
Device Sequence Number12104559
Product Code LEG
UDI-Device Identifier10758750006748
UDI-Public(01)10758750006748(17)270227(11)250827(10)373554
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6801710
Device Lot Number2511-37-3554
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2026
Initial Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown